| Model Number |
EM810 |
| Medical Device Problem Codes |
Loss of Power (1475); Device Displays Incorrect Message (2591)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a cranioplasty for cranial vault reconstruction procedure, both em810s were wanting to be used as just a foot control drill and ipc read error code 18- wanting finger lever to be reseated.Doctors did not want to use finger lever.Ipc was marked for ¿foot¿.When foot pedal was engaged, ipc would jump from finger/foot and safe/ on and drill bit would only spin intermittently and then give error code.We placed a finger lever on drill and docs used as foot control with lever on.Error code continued to come up but drill would work after pressing ok.No patient impact reported.It was also reported that there was an intervention performed, no damaged piece remained in the patient's body, and there was 30 mins delay in procedure.The procedure was completed with reported product(s).
Additional Manufacturer Narrative
H3: product analysis: evaluation determined that the device was tested, and the temperature was measured to be 150.5f.The likely cause of failure was identified as inadequate preventive maintenance.It was also noted that error code 18 displayed, motor shutdown when it was running and shaft broken.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
B5: corrected the patient details in event description.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a cranioplasty for cranial vault reconstruction procedure, both em810s were wanting to be used as just a foot control drill and ipc read error code 18- wanting finger lever to be reseated.Doctors did not want to use finger lever.Ipc was marked for ¿foot¿.When foot pedal was engaged, ipc would jump from finger/foot and safe/ on and drill bit would only spin intermittently and then give error code.We placed a finger lever on drill and docs used as foot control with lever on.Error code continued to come up but drill would work after pressing ok.No patient impact reported.It was also reported that there was an intervention performed, no damaged piece remained in the patient's body, and there was 30 mins delay in procedure.The procedure was completed with reported product and the patient was alive with no injury.